Q. I have a low grade burning sensation in the right thigh near groin. Why?

Answered by
Dr. Aida Quka
and medically reviewed by iCliniq medical review team.
Published on Nov 21, 2018

Hi doctor,

I have a low grade burning sensation in the upper thigh on the right side, near the groin. I have the same burning sensation in the left arm, below the shoulder to forearm. I have heaviness in my legs with a sharp pain in the feet. It got started after taking Ativan. This burning is pretty new to me, and I have this problem for a week now. I also have loss of circulation in my left arm at night during sleep. What can I do now?

Dr. Aida Quka

Neurology
#

Hi,

Welcome to icliniq.com.

Your symptoms are related to anxiety or peripheral neuropathy. I have reviewed all your tests, (attachment removed to protect patient identity) and they are perfectly normal. You have vitamin B12 level in a higher range, and it is not a problem. Coming to this point, I would recommend performing nerve conduction studies to investigate for neuropathy. I would also recommend checking magnesium plasma levels. If all these test results are normal, you can consider anxiety as a possible cause of your symptoms. In such a case, I would recommend adding Pregabalin or Gabapentin to your current therapy. You should discuss with your doctor on the above issues.

Thank you doctor,

I started to have a burning sensation when I started taking Ativan. Could it be a side effect of Ativan? At the same time, I followed a ketogenic diet, which can make a disturbance in electrolyte balance, especially magnesium. Could it be due to Ativan and ketogenic diet? I have also quit drinking. May it cause these problems?

Dr. Aida Quka

Neurology
#

Hi,

Welcome back to icliniq.com.

In my opinion, quitting drinking is the main reason for having these underlying complaints. You should know that alcohol withdrawal symptoms mimic all this situation. Alcohol intake also causes vitamin B1 deficiency. That's why I recommend checking vitamin B1 too. Ketogenic diet and electrolyte imbalance may trigger this clinical scenario. But I do not think that your symptoms are related to Ativan (Lorazepam) adverse effects. I recommend lowering the dose of Ativan to 2.5 mg and see for improvement.

Ask a QueryAsk a Query Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Related Questions & Answers


What test should I do to know the reason for tingling sensation?

Query: Hi doctor, I have been suffering with tingling and needling sensation in my feet from the last one and a half year. It may be peripheral neuropathy. If it so, then what is the treatment for it? Which tests should I undergo to diagnose the reason? I had 10 vitamin B12 injections before two months. ...  Read Full >>


Dr. Rajyaguru
Neurologist

Answer: Hi, Welcome to icliniq.com. I understand your symptoms and your question. It may be peripheral neuropathy. I would like to know your age and whether you have diabetes. If you have any back pain radiating to the legs, then it can be a spinal problem. I suppose you do not have back pain. The second p...  Read Full

Why is there numbness in my hands and feet?

Query: Hi doctor, I have numbness in my hands and feet for the past two years. It is worsening gradually. The last month, it has got significantly aggravated. The numbness starts with tingling. When I am trying to grab something, I am unable to grab it. I also suffer from worsening cognitive function as I...  Read Full >>


Dr. Aida Quka
Neurologist

Answer: Hi, Welcome to icliniq.com. You have vitamin B12 deficiency. Your symptoms are related to peripheral neuropathy. It is caused due to vitamin B12 deficiency. It is necessary to perform some tests to know the possible cause. You have to investigate vitamin D levels and vitamin B12 plasma levels for ...  Read Full

I have burning sensation on the internal walls of vagina. Why is it?

Query: Hi doctor, I have burning sensation and itching on internal walls of vagina after sex and after ovulation. I am facing this problem for the past 6 to 8 months. For past 1 week, I am unable to have sex and while passing urine the nerve pains. We are trying to get pregnant for more than 7 years. Curre...  Read Full >>


Dr. Sameer Kumar
Family Physician, Obstetrician And Gynaecologist, Infertility Specialist

Answer: Hello, Welcome to icliniq.com. Considering that there is itching and burning over the vaginal walls and burning near the urethra after sex as well indicates that you may have contracted mixed vaginosis infection which is a combination of both bacterial vaginosis and vaginal candidiasis often acc...  Read Full

Popular

Popular

Ask your health query to a doctor online?

Ask a Neurologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.